MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: chief nurse assistant.Pma/510(k) #: preamendment.(b)(4) - additional intervention required to remove device fragment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year-old female patient required a amplatz ultra-stiff support wire guide for a double j stent replacement procedure.The operator reported the wire uncoiled and a portion of the coil broke off in the ureter.The fragments were removed during the procedure with a ureteroscope and biopsy forceps.The stent replacement procedure was successfully completed after the fragments were removed, however additional time under anesthesia was noted.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.D10 ¿ product received on: 27aug2020.Investigation ¿ evaluation it was reported to cook that an amplatz ultra-stiff support wire guide uncoiled during a j-stent replacement procedure.This incident was reported by pavillon h.D.De quebec-rec dept, in canada.Further communication with the user facility clarified that the wire was removed through a ureteral introducer and there was no kinking noted.No adverse effects were reported.A review of the complaint history, device history record, and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned an amplatz ultra-stiff support wire guide to cook for investigation.The physical/visual examination of the returned device showed: one wire received with biomatter present.The wire was received with the distal tip having a curve and there is space between the coil 1mm from the distal weld.There is a bend 29.5cm from the distal tip.The wire is not broken and the weld is intact.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.No review of product labeling was conducted because this device is not supplied with an instructions for use (ifu).A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot recorded related nonconformances.Twenty devices had an offset coil and were scrapped as a result.A review of the wire guide subassembly and components found no nonconformances.A data base search revealed no additional complaints for the complaint lot from the field.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10461258
Report Number1820334-2020-01572
Device Sequence Number16914404
Product Code DQX
UDI-Device Identifier00827002099548
UDI-Public(01)00827002099548(17)231220(10)9362027
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model NumberN/A
Device Catalogue NumberTHSF-35-145-AUS
Device Lot Number9362027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/20/2020
05/05/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/30/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOUBLE J STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight54